Sunday, August 20, 2017
High Blood Pressure
Help ease my stress
34 yr.old male. I`m cuttently taking 25mg Hydroclorothizide for my borderline high-blood pressureand and 50mg Vyvanse for my ADHD(ADD) which i been for only a Month now. My pressure has been on a high end latley (1.142/102 2.171/107 last week at the doctors office and this week end was 138/91). My doctor wants me to keep using my meds and do a follow-up visit in one month. Q. I`m concernd about this. What should I do?
Your blood pressure should on average not exceed 130 systolic (the upper number). Although Vyvanse is usually well tolerated, it can cause an elevation in blood pressure.
If your blood pressure remains elevated, you should consider switching from Vyvanse to a different drug. Another possibility is the addition of another medication for your blood pressure, e.g. an ACE inhibitor or an angiotensin receptor blocker. These agents work well together with the hydrochlorothiazide and have few side effects.
Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati